Horrible, horrible, horrible. It is one of the popular methods of birth control amoung younger women (mid-20's/teenagers) because it is said to slow your periods to light or even stop them all together. Being in my 20's, I thought that sounded good because I really did not like periods. I researched it online and asked a few friends before going on the shot. At that time, nothing I could find was too horrible. My friends just said they were a little more moody all the time and gained some weight which can be expected with many types of contraceptives.
Oh wow. The first shot stopped my period that month right away. Barely spotting. The injection site was painful on my stomach, even though there is plenty of fat that. After I received the second shot, which is injected by a nurse or doctor every 3 months, I gained 20 pounds within a month! I am already over weight and on high BP medication. The doctors said gain or lose between 5-10 pounds during the whole course I was to be on it. Which was suppose to be for a year.
That is when I researched more online and found out much more horrible side effects from this medication. I may only talk about mine though which is I have been off the shot since May '08 (Now July 08). Meaning technicially it should be out of my system by now. There has been no spotting and both injections sites hurt. I have two scars on my stomach near my navel now that will eventually turn into a deformed version of a stretch mark. Despite being on a healthy diet and exercising my weight is not going down. My lower back hurts more than it did after a car accident and I believe that depo is part of the reason why the sudden fibromalyga got worse and is slightly better after detoxing from this medcation.
No, never again. I want everyone to know about this drug and how horrible it is. My case is not even the worse out there.